Help with my results please

Hi Everyone

This is my first post, hoping someone out there can help me, have had a massive relapse!

I started taking levo in August 2012 50mg increased to 150mg within 10 months. as some symptoms kept creeping back.

When Dr skinner died, I had to go to my Gp as felt unwell again, she told me to stop my meds in August 2013 because she thought I was over medicated, I felt horrendous, couldnt function, heavy legs, breathless. 6 weeks later I persuaded her to give me the levo again, started on 50mg but she would only increase to 100mg. By Christmas 2013 my Ferritin level dropped to 9, started ferrous 210 mg twice daily, stopped this in April 2014.

I'm still taking 100mg levo, all symptoms of underactive have come back worse than ever and now can barely walk, breath, function, confusion, brain fog, swallon legs, face, tinitus, puffy eyes, swllon tongue, extreme fatigue, Im a mess.

Went to see a private Endo at the beginning of October, suggested I introduce 20mg of t3, split in half twice daily and just over a week later feel the worse I've been in years. Just rang my private endo, she said to come off the t3, said its powerful stuff and obviously isnt right for me, I'm really upset, thought this was the answer to me getting better.

5 weeks ago, My ferritin had dropped to 29 and very low Vitimin D so now back on ferrous and 800mi for vit D. I'm desperate to get well, being a single parent to 3 children, cant work, barely leave the house, would appreciate any advice

My lab results are:

TSH 0.84 ( 0.35 - 5.0) t4 14 (9.0 - 19.0) T3 3.6 (2.9 - 6.1)

Thanking you in advance x

Claire

8 Replies

oldestnewest
  • I think the 20 of T3 was equivalent to about 75 mcg of levo give or take so it probably was too potent. Why not try your old dose of Levo since you were doing well on it and see what happens.

  • Clare, what dose were you on when those thyroid tests were done? FT3 is quite low and you may do better with just 10mcg T3 split into 2 doses plus your 100mcg Levothyroxine. Some people have to build up to 20mcg over a couple of weeks.

    How low is your vitD? 800iu is a tiny dose. Most people need 2,000iu just to maintain levels during the winter.

  • Patients' health is put in danger by doctors who adjust thyroid gland medications according to the TSH. They don't understand anything about metabolism, which is the job of thyroid hormones. Before the blood tests were introduced doctors like Dr Skinner were taught the clinical symptoms and patients were dosed till the symptoms were alleviated and patient felt well.

    This is an extract and go to the date January 2, 2002 to read the whole answer:

    What’s most important to realize is this: The variation in how different patients respond to the same TSH or T3 level makes the reference ranges (formerly called the "ranges of normal") for the T3, TSH, or any other hormone totally without value in finding the dose of thyroid hormone that’s safe and effective for individual patients.[1,p.1217]

    In my experience, most conventional endocrinologists, seemingly unaware of the bell-curve phenomenon, make a trouble-causing presumption: that researchers have scientifically established the safe and effective dose of thyroid hormone for all human beings. That dose, they presume, is one that keeps the TSH and thyroid hormone levels within their reference ranges. This, however, is a false and scientifically unjustified presumption.

    Many patients know the presumption is false; they know it’s false because they, like you, become and remain ill when their doctors adjust their thyroid hormone dose according to the TSH level. I know the presumption is false for three reasons: (1) I've studied the research literature which shows that the presumption hasn't been established. (2) I've objectively assessed the tissue metabolic status of patients whose thyroid hormone doses were regulated by TSH levels and found the tissues understimulated. And (3), I've seen hundreds of such patients—formerly kept ill by TSH-adjusted thyroid hormone doses—fully recover their health when my cotreating doctors and I treated them in violation of the guidelines of the conventional endocrinology specialty.

    web.archive.org/web/2010103...

  • Usually, if you are on levothyroxine and T3 is introduced, they drop the dose of levo slightly.

  • This is one article I definitely would like my gp practice to see.

  • Poor you. Did you add the T3 to the T4/Levo you were already taking (100 mcg?), or take it on its own?

    Suggestions about working up to 20 mcg of T3 are wise - it IS potent stuff. I'm surprised that your private Endo made such a simplistic prescription ("take these 20 mcg each day") without making any alteration to the meds you were already on and then just said "stop" without any investigation as to why you might have felt worse (such as new blood tests). Seems, frankly, a bit unprofessional.

    The only reason for taking T4 (Levo) is so that your body can convert it into T3. Your body may not do that well (that is the case for many people who have trouble with Levo).

    You seem to have a few options here. You'll just have to try them one by one and see how you feel:

    Try 10 mcg to start with, while continuing to take the100 mcg Levo

    Try 10 mcg T3 and stop the Levo

    Try 10 mcg T3 and drop the levo by, say a quarter (it'll probably mean cutting your pill up)

    The dose you're heading for will be 20 mcg T3 - but your body will need to get used to it more slowly than your Endo has allowed for. You may, indeed, need to start as low as 5 mcg T3 and work up.

    wishing you better health real soon

  • How did you feel when you added the t3?

  • I read your problems and am very sorry for this state with you. I am not a doctor and do not advise also. What I feel if you take Arjunarista of any brand and Amla Swaras of BABA RAMDEV medicines as adjuncts regularly in addition to the prescribed medicines for you, you will certainly and surely recover within a month. Wish you a speedy recovery.

You may also like...